Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 488, NWS Norman, OK

July 30, 20185 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 30, 2018, 5:29 AM CDT for 5 counties in Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2018, 5:29 AM CDT (10:29 UTC)
Expired
Jul 30, 2018, 6:15 AM CDT
In force
46 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Coal County, OK, Hughes County, OK, Johnston County, OK, Pontotoc County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 122 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 30, 3:49 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1506 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1506 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1518 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

026 
WUUS54 KOUN 301029
SVROUN
OKC029-063-069-123-133-301115-
/O.NEW.KOUN.SV.W.0488.180730T1029Z-180730T1115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
529 AM CDT MON JUL 30 2018

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Northeastern Johnston County in southeastern Oklahoma...
  Coal County in southeastern Oklahoma...
  Southeastern Seminole County in east central Oklahoma...
  Eastern Pontotoc County in east central Oklahoma...
  Southern Hughes County in southeastern Oklahoma...

* Until 615 AM CDT.

* At 529 AM CDT, severe thunderstorms were located along a line
  extending from near Sasakwa to 8 miles north of Stonewall to near
  Fittstown, moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Ada, Coalgate, Allen, Stonewall, Wapanucka, Lehigh, Tupelo,
  Francis, Calvin, Stuart, Bromide, Sasakwa, Gerty, Centrahoma,
  Atwood, Pontotoc, Fittstown, Clarita, Olney and Connerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3450 9615 3442 9615 3442 9641 3432 9641
      3451 9680 3498 9657 3499 9609 3451 9609
TIME...MOT...LOC 1029Z 254DEG 25KT 3495 9650 3477 9648 3461 9661 

HAIL...<.75IN
WIND...60MPH
 
$$

BRB
1 follow-up statement
785 
WWUS54 KOUN 301047
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
547 AM CDT MON JUL 30 2018

OKC133-301057-
/O.CAN.KOUN.SV.W.0488.000000T0000Z-180730T1115Z/
Seminole OK-
547 AM CDT MON JUL 30 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SEMINOLE COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3444 9666 3457 9653 3476 9647 3496 9648
      3494 9609 3451 9609 3450 9615 3442 9615
      3442 9641 3432 9641
TIME...MOT...LOC 1047Z 293DEG 27KT 3487 9639 3460 9633 3440 9648 

$$

OKC029-063-069-123-301115-
/O.CON.KOUN.SV.W.0488.000000T0000Z-180730T1115Z/
Johnston OK-Coal OK-Pontotoc OK-Hughes OK-
547 AM CDT MON JUL 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR NORTHEASTERN JOHNSTON...COAL...EASTERN PONTOTOC AND SOUTHERN
HUGHES COUNTIES...

At 547 AM CDT, severe thunderstorms were located along a line
extending from near Allen to near Centrahoma to near Bromide, moving
southeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Coalgate, Allen, Wapanucka, Lehigh, Tupelo, Stuart, Bromide, Gerty,
Centrahoma, Atwood, Clarita, Olney, Connerville and Phillips.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3444 9666 3457 9653 3476 9647 3496 9648
      3494 9609 3451 9609 3450 9615 3442 9615
      3442 9641 3432 9641
TIME...MOT...LOC 1047Z 293DEG 27KT 3487 9639 3460 9633 3440 9648 

HAIL...<.75IN
WIND...60MPH
 
$$

BRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:02 AM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 30, 3:02 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Norman OK
302 AM CDT Mon Jul 30 2018

.DISCUSSION...
The main forecast concern for this period is lingering showers and
storms through the day today.

An MCS is currently making its way now through Oklahoma and western
north Texas. This activity should continue southward, generally
decreasing in intensity. After the passage of this system, the
environment this afternoon will be pretty well worked over limiting
precipitation chances for that period. However, there will still be
some lingering instability, moisture, and shear, as well as the
500mb trough coming through late afternoon / evening, so leaving
some slight chances POPs seems justified. Maximum temperatures will
be in the 80s as cool air flows in behind the front and extensive
cloud cover from this morning's convection persists.

Cooler than normal temperatures will be the rule for the next
several days as northerly flow takes over. Another shortwave will
bring some slight chances for rain Wednesday night and Thursday
night mainly across western Oklahoma.

As we move into late week, the ridge begins to build back. This
should bring drier weather with a gradual warming trend. Models hint
at more overnight storm complexes making it into northwest Oklahoma,
but with how far out that is in the forecast and with the ridge
building back in, not confident enough to put any mentionable POPs
at this point in time.

Day

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  80  64  84  64 /  50  10   0   0
Hobart OK         83  64  87  65 /  30  10   0   0
Wichita Falls TX  85  68  89  67 /  50  20   0   0
Gage OK           80  61  83  63 /  30   0   0   0
Ponca City OK     80  61  84  62 /  30  10  10   0
Durant OK         83  67  87  66 /  80  20   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

23/14
Hazardous weather outlook, Jul 30, 4:51 AM CDT, 38 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
451 AM CDT Mon Jul 30 2018

OKZ004>048-050>052-TXZ083>090-301900-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
451 AM CDT Mon Jul 30 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Strong to severe thunderstorms will be possible early this morning
over much of southern Oklahoma and western north Texas. The main
hazards will be strong winds and heavy rain, which may cause
localized flooding. Additional thunderstorms will be possible
through this evening across most of Oklahoma and north Texas. The
stronger storms may produce strong winds and small hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
There is a slight chance of thunderstorms over western Oklahoma
and adjacent parts of Texas Wednesday night and Thursday night.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 30, 5:05 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
505 AM CDT MON JUL 30 2018

TXZ086-089-090-301030-
Clay TX-Wichita TX-Archer TX-
505 AM CDT MON JUL 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR Clay...Wichita and northern
Archer Counties Until 530 AM CDT....

AT 502 AM CDT, thunderstorms were along a line extending from 4
miles northwest of Byers to near Electra, moving east at 30 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3421 9895 3415 9887 3416 9881 3413 9876
      3413 9869 3417 9865 3416 9860 3406 9848
      3408 9842 3412 9840 3413 9828 3409 9812
      3400 9808 3398 9795 3394 9797 3393 9795
      3390 9798 3363 9798 3363 9895
TIME...MOT...LOC 1002Z 288DEG 25KT 3411 9824 3403 9890

BRB
Special weather statement, Jul 30, 5:16 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
516 AM CDT MON JUL 30 2018

OKZ040>042-046-047-050-051-301045-
Love OK-Carter OK-Garvin OK-Johnston OK-Pontotoc OK-Marshall OK-
Murray OK-
516 AM CDT MON JUL 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR Love...Carter...southeastern
Garvin...Johnston...southwestern Pontotoc...northwestern Marshall and
Murray Counties Until 545 AM CDT....

AT 515 AM CDT, strong thunderstorms were along a line extending from
near Hickory to 4 miles southeast of Loco, moving southeast at 20
MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3404 9756 3438 9756 3451 9729 3451 9714
      3457 9717 3469 9691 3451 9656 3441 9650
      3441 9644 3405 9668 3395 9699 3392 9699
      3385 9717 3392 9721 3386 9726 3389 9731
      3385 9733 3388 9733 3382 9740
TIME...MOT...LOC 1015Z 307DEG 17KT 3454 9691 3427 9763

BRB
Special weather statement, Jul 30, 5:18 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
518 AM CDT MON JUL 30 2018

OKZ039-045-301045-
Stephens OK-Jefferson OK-
518 AM CDT MON JUL 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR southern Stephens and Jefferson
Counties Until 545 AM CDT....

AT 515 AM CDT, strong thunderstorms were along a line extending from
near Ringling to near Waurika to near Hastings, moving east at 15
MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3389 9798 3399 9795 3400 9808 3404 9810
      3404 9808 3407 9812 3413 9809 3415 9811
      3415 9814 3436 9814 3442 9756 3401 9756
      3399 9754 3398 9756 3390 9756 3397 9761
      3399 9767 3389 9778 3385 9787
TIME...MOT...LOC 1015Z 279DEG 11KT 3418 9760 3417 9799 3421 9810

BRB
Local storm report, Jul 30, 5:19 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
519 AM CDT MON JUL 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 AM     TSTM WND GST     3 ESE LAWTON            34.59N 98.33W
07/30/2018  M62 MPH          COMANCHE           OK   PUBLIC

            CWOP STATION F2394, 3 ESE LAWTON.

&&

MAD
Local storm report, Jul 30, 5:20 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
520 AM CDT MON JUL 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     TSTM WND GST     3 NW SEYMOUR            33.62N 99.30W
07/30/2018  M59 MPH          BAYLOR             TX   MESONET

&&

MAD
Special weather statement, Jul 30, 5:20 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
520 AM CDT MON JUL 30 2018

TXZ088-301045-
Baylor TX-
520 AM CDT MON JUL 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR Baylor County Until 545 AM CDT...

AT 518 AM CDT, showers and thunderstorms in the Seymour area were
producing strong wind gusts.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3340 9947 3383 9948 3383 9895 3340 9895
TIME...MOT...LOC 1018Z 279DEG 11KT 3418 9759 3417 9798 3421 9809

BRB

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 11:10 PM CDTSpecial Weather StatementOUNWoods20 min
Jul 29, 11:30 PM CDTSpecial Weather StatementOUNWoods30 min
Jul 29, 11:32 PM CDTSpecial Weather StatementOUNHarper28 min
Jul 30, 12:00 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods45 min
Jul 30, 12:05 AM CDTSpecial Weather StatementOUNEllis, Woodward25 min
Jul 30, 12:15 AM CDTSevere Thunderstorm WarningOUNEllis, Woodward45 min
Jul 30, 12:23 AM CDTSpecial Weather StatementOUNMajor22 min
Jul 30, 12:29 AM CDTSevere Thunderstorm WarningOUNMajor, Woods46 min
Jul 30, 12:43 AM CDTSevere Thunderstorm WarningOUNMajor47 min
Jul 30, 1:07 AM CDTSevere Thunderstorm WarningOUNBlaine, Dewey, Garfield, Kingfisher53 min
Jul 30, 1:12 AM CDTSpecial Weather StatementOUNDewey33 min
Jul 30, 1:23 AM CDTSpecial Weather StatementOUNGarfield22 min
Jul 30, 1:46 AM CDTSpecial Weather StatementOUNCuster, Dewey29 min
Jul 30, 1:57 AM CDTSevere Thunderstorm WarningOUNBlaine, Canadian, Kingfisher48 min
Jul 30, 2:13 AM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Custer, Washita47 min
Jul 30, 2:15 AM CDTSpecial Weather StatementOUNBeckham, Custer, Roger Mills, Washita30 min
Jul 30, 2:26 AM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, Kingfisher, Logan, McClain and 1 more79 min
Jul 30, 2:53 AM CDTSpecial Weather StatementOUNCaddo, Comanche, Grady, Kiowa37 min
Jul 30, 3:04 AM CDTAreal Flood AdvisoryOUNOklahoma116 min
Jul 30, 3:09 AM CDTSpecial Weather StatementOUNJohnston21 min
Jul 30, 3:22 AM CDTSpecial Weather StatementOUNCoal23 min
Jul 30, 3:28 AM CDTSpecial Weather StatementOUNComanche, Grady32 min
Jul 30, 3:43 AM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie62 min
Jul 30, 3:46 AM CDTSpecial Weather StatementOUNCleveland, Oklahoma44 min
Jul 30, 4:00 AM CDTSpecial Weather StatementOUNComanche, Garvin, McClain, Stephens30 min
Jul 30, 4:14 AM CDTSpecial Weather StatementOUNTillman31 min
Jul 30, 4:33 AM CDTSpecial Weather StatementOUNMurray, Pontotoc, Seminole27 min
Jul 30, 4:37 AM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Jefferson, Murray, Stephens38 min
Jul 30, 4:41 AM CDTSpecial Weather StatementOUNCotton, Jefferson, Stephens34 min
Jul 30, 4:46 AM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc, Pottawatomie, Seminole44 min
Jul 30, 5:16 AM CDTSpecial Weather StatementOUNCarter, Johnston, Love, Marshall, Murray29 min
Jul 30, 5:18 AM CDTSpecial Weather StatementOUNJefferson27 min
Jul 30, 5:50 AM CDTSpecial Weather StatementOUNJohnston, Love, Marshall25 min
Jul 30, 6:10 AM CDTSpecial Weather StatementOUNAtoka, Bryan35 min
Jul 30, 6:45 AM CDTSpecial Weather StatementOUNBryan45 min
Jul 30, 1:43 PM CDTSpecial Weather StatementOUNKay47 min
Jul 30, 1:52 PM CDTSevere Thunderstorm WarningOUNKay53 min
Jul 30, 1:59 PM CDTTornado WarningOUNKay16 min
Jul 30, 2:18 PM CDTSpecial Weather StatementOUNGrant42 min
Jul 30, 2:58 PM CDTSpecial Weather StatementOUNGarfield, Noble47 min
Jul 30, 3:16 PM CDTSpecial Weather StatementOUNPayne29 min
Jul 30, 3:22 PM CDTSevere Thunderstorm WarningOUNPayne53 min
Jul 30, 3:59 PM CDTSpecial Weather StatementOUNLincoln31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.